Gadolinium - Have you been exposed?

MeditatingMeditating Raw Newbie

During the Christmas holidays I was exposed to two people who were sick. In early January, I had serious respiratory problms that ended up keeping me in bed for 5 full weeks. I could barely return to work part-time when it was over. While I have had some extensive health issues in the past, I learned that I really couldn’t count on western doctors to tell me what is wrong or if a treatment was dangerous. I used to think it was because they didn’t care enough to tell me the dangers of what they were doing. I’ve come to realize they really don’t know and what they are taught is all predicated on profiteering and god-like intervention rather than looking at the body’s ability to heal and the tools nature has provided us to do so.

I went to a western doctor to have some test done, which is almost all I rely on them for (unless I have an acute problem). My test results were bad. After consults, I was told I had one of two very serious diseases. There was one problem -I didn’t have any symptoms and, given the test results, I should be in agony on a daily basis. I don’t believe the diagnosis is correct. Even the doctor said it seemed impossible given the absence of symptoms, “but the tests don’t lie.”

I had been thinking about having a heavy metal test since I had my fillings removed 8 or so months ago. I went to a naturopath to discuss the previous test results and decided what else we could check. I decided to go ahead and check for heavy metals because the tests confirm something is wrong. The heavy metal test reported high and dangerous levels of a heavy metal called gadolinium. My naturopath, who works with a western doctor, both had to look it up because they never heard of it before my tests results came back.

Gadolinium is the active ingredient in several different brands of contrast dyes used to enhance MRI and MRA images. In April of 2006, reports began to surface that certain patients using gadolinium dyes were developing nephrogenic systemic fibrosis (NSF), previously known as nephrogenic fibrosing dermopathy (NFD). NSF is a disease which causes a thickening of the skin, connective tissues, muscles and internal organs throughout the body. There is no known treatment for NSF, it becomes worse over time and can lead to death. Although this disease develops slowly, it is accelerated in people with kidney disease and therefore the underlying cause was detected because so many people with kidney diease have had MRIs and quickly developed NSF and died. (The first MRI I had was to determine if I had a kidney disease. Good thing I didn’t as the gadolinium might have done me in.) My second MRI was done in November of 2006, when the risks were already known but never relayed when I asked. The US FDA has issued warning about the dangers of gadolinium, but it still used today.

Now I have to undergo chelation. While I don’t know that gadolinium is responsible for whatever my body is rebelling against, it is horrifying to know that a medical professional put something that dangerous in my body and did not tell me about it when the risk was known.

I mention this because I know many people have had this dye-contrast testing and, if so, may have dangerous levels of gadolinium in their bodies too. If you have had an MRI or CT or any type of procedure where they have used a dye-contrast, you may want to consider being tested for heavy metals. The cost to me, cause the US doesn’t have universal health care, was app. $60 US dollars. Well worth it.

As far as my initial rant about western doctors, I think it is important to realize that we are ultimately responsible for discovering what our health issues are and if recommended treatment are dangerous or not. We have to keep ourselves informed.

Comments

  • Wow, this is somewhat scary. Thanks for sharing your experience, Dain. I haven’t ever had an MRI or any dye contrast procedure, but I have loved ones who have. I’ll pass this information on to them.

  • I’ve had three T1 weighted MRIs and I was nervous about the dye everytime as well as the radiation from the xray machine. I only go the alternative route now and treat my MS with non-allopathic proceedures. I had mercury and other toxic burdens before the MRI. I suggest you forego chelation with DMSA, DMPS or EDTA. I use Modifilan, brown seaweed with alginates to detox metals and also for the iodine it contains. I spent far more with a homeopathic doctor to be tested for metals and other toxins. Bentonite clay is also effective.

    Correction: there is no known medical treatment for NSF. That doesn’t mean there isn’t one in the alternative treatment community.

  • MeditatingMeditating Raw Newbie

    123 – I hope my post didn’t give you the idea I was diagnosed with NSF. The text regarding the FDA findings about NSF was copied from a website explaining the only direct link that has been made to gadolinium exposure by the established medical community. I suspect the long term ramifications are significant if something can do that much harm in shorter periods of time to s$elect persons.

    I’m sure your right that the FDA wouldn’t acknowledge there might be appropriate treatment or a cure for NSF, or anything for that matter, unless some drug company was going to make at least millions of dollars off of it.

    My naturopath did mention the seaweed as a detox. I hadn’t read about the use of Bentonite clay, althougn I have some at home. Thanks.

  • I didn’t think that you were diagnosed with NSF. I believe it was posted as a possibility that NSF can occur with the dye and other toxins. The suggestions were to ease your mind that if you did get NSF, there were available treatments. These might even be preventative. I’m glad that you don’t have it!

  • Hi, I recently had an mri with gadolinium dye. I've been experiencing shooting pains around my legs and arms. I'm not sure if it had anything to do with the dye.

    Meditating or alpdesigns, how did you lower levels of gadolinium in your system assuming if it was high? Thanks in advance.

Sign In or Register to comment.